Alert archive / Mississippi / Flash Flood Warnings in 2011

Flash Flood Warning 58, NWS Jackson, MS

April 15, 201110 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Apr 15, 2011, 11:55 AM CDT for 10 counties in Mississippi. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2011, 11:55 AM CDT (16:55 UTC)
Expired
Apr 15, 2011, 2:45 PM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Attala County, MS, Carroll County, MS, Choctaw County, MS, Clay County, MS, Holmes County, MS, Lowndes County, MS, Montgomery County, MS, Oktibbeha County, MS, Webster County, MS, Winston County, MS

The radar

The Columbus AFB radar (KGWX), 62 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 12:35 PM CDTFLASH FLOODColumbus, MSFLASH FLOODING REPORTED ACROSS THE COUNTY
Apr 15, 12:55 PM CDTFLASH FLOODWest Point, MSEXTENSIVE FLASH FLOODING IN THE CITY OF WEST POINT. NUMEROUS ROADS FLOODED...10 APARTMENTS FLOODED...1 HOME DAMAGED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 4.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-230 J/kg
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

091 
WGUS54 KJAN 151655
FFWJAN
MSC007-015-019-025-051-087-097-105-155-159-151945-
/O.NEW.KJAN.FF.W.0058.110415T1655Z-110415T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1155 AM CDT FRI APR 15 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN ATTALA COUNTY IN CENTRAL MISSISSIPPI...
  CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
  NORTHEASTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  NORTH CENTRAL WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  SOUTHERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF BLACK HAWK...
  SOUTHERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
  WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...
  CLAY COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...MONTPELIER...WEST POINT...
  NORTHERN LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...COLUMBUS AFB...COLUMBUS...
  OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF STARKVILLE...

* UNTIL 245 PM CDT

* AT 1152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED   
  THUNDERSTORMS TRACKING NORTHEAST ALONG A LINE EXTENDING FROM NEAR  
  PALO ALTO TO NEAR WEST PRODUCING VERY HEAVY RAIN. ESTIMATED RADAR  
  RAINFALL AMOUNTS...ON THE ORDER OF TWO TO THREE INCHES...HAVE      
  OCCURRED IN THE PAST HOUR WITH THESE STORMS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  POPLAR CREEK...KILMICHAEL...LODI...CHESTER...ACKERMAN...EUPORA...
  BELLEFONTAINE...REFORM...SHERWOOD...MATHISTON...CLARKSON...MABEN...
  CUMBERLAND...CRAIG SPRINGS...LONGVIEW...PHEBA...GRIFFITH...
  SESSUMS...PALA ALTO...MULDROW...TIBBEE...BENT OAK...WAVERLY...
  KOLOLA SPRINGS...STEENS AND CALEDONIA

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3356 8827 3328 8888 3314 8929 3301 8985
      3322 8977 3331 9009 3375 8909 3376 8894
      3382 8892 3382 8872 3369 8871 3369 8849
      3367 8847 3370 8837 3375 8831 3374 8824

$$

BK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 15, 10:15 AM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 15, 10:15 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CDT FRI APR 15 2011

...SEVERE WEATHER OUTBREAK IN PROGRESS TODAY...

.UPDATE...TORNADO WATCH 139 WAS ALLOWED TO EXPIRE AT 10 AM. ALTHOUGH
COVERAGE OF SEVERE STORMS HAS DIMINISHED SIGNIFICANTLY OVER MUCH OF
THE DELTA AREA...A SMALL POTENTIAL FOR ISOLATED SEVERE STORMS WILL
CONTINUE FOR THAT AREA THROUGH NOON. HIGH RESOLUTION MODELS INDICATE
THAT AN IMPULSE THAT WILL PIVOT INTO THE AREA THIS AFTERNOON WILL
MAINTAIN OR ENHANCE SHEAR ACROSS THE REMAINDER OF THE
AREA...PARTICULARLY FOR AREAS ALONG AND S OF A LINE FROM VICKSBURG
TO BROOKSVILLE. LINEAR MODE DISPLAYED BY STORMS EARLIER THIS MORNING
HAS CHANGED TO A MORE CELLULAR/SUPERCELL MODE...WHICH WILL INCREASE
THE POTENTIAL FOR TORNADOES FOR THE REGION. ALTHOUGH STRONG
TORNADOES ARE POSSIBLE FOR ALL BUT THE EXTREME NW PORTION OF THE
FORECAST AREA...THE BEST RISK FOR STRONG TORNADOES IS EXPECTED
ACROSS ECNTRL AND SERN ZONES THIS AFTERNOON INTO THE EARLY EVENING.
THIS AREA WILL SEE THE MOST ENHANCED EFFECTS OF WIND SHEAR THIS
AFTERNOON AS WELL AS INCREASING INSTABILITY FROM CONTINUING MOISTURE
INFLUX AND DAYTIME HEATING. CURRENT RADAR IMAGES SHOW DEVELOPING
CONVECTION UPSTREAM IN THE VICINITY OF THE DRY LINE. THIS ACTIVITY
WILL INCREASE WITH TIME TO MAINTAIN SEVERE WEATHER POTENTIAL WELL
INTO THE AFTERNOON FOR MANY AREAS. SEVERE STORMS WILL NOT EXIT
ECNTRL/SERN ZONES UNTIL 8 OR 9 PM.

&&

.DISCUSSION... SHORT TERM (FRIDAY THROUGH SUNDAY)...FOCUS WILL
CENTER ON INCREASING CONCERN FOR A DANGEROUS SEVERE WEATHER OUTBREAK
TO UNFOLD TODAY. THE POTENTIAL EXISTS FOR CYCLIC AND STRONG
TORNADOES...HAIL TO THE SIZE OF BASEBALLS...AND DAMAGING STRAIGHT
LINE WINDS UP TO 80 MPH. A TORNADO WATCH IS CURRENTLY IN EFFECT UNTIL
10AM ACROSS WESTERN AND NORTHERN AREAS OF THE CWA. CERTAINLY
ANTICIPATE AN ADDITIONAL WATCH FOR MUCH OF THE AREA LATER THIS
MORNING THROUGH THE AFTERNOON AND EARLY EVENING.

AS OF 330AM...A SEVERE LINE OF THUNDERSTORMS WAS LOCATED ACROSS
EASTERN ARKANSAS AND STRETCHING SW INTO NW LOUISIANA AND TRAILING
BACK INTO SE TEXAS. NUMEROUS REPORTS OF DAMAGING WINDS AND TORNADOES
HAVE AND WILL CONTINUE TO BE ASSOCIATED WITH THIS LINE AS IT
PROGRESSES TOWARDS THE ARKLAMISS DELTA REGION BY 5 AM. LATEST SURFACE
ANALYSIS DEPICTS NEARLY 1000 J/KG SBCAPE AHEAD OF LINE WITH 50 TO 60
KT EFFECTIVE SHEAR SUPPORTING LARGE BOWING SEGMENTS AND TORNADOES
ALONG THE LINE. A WEDGE OF MID TO UPPER 60 DEWPOINTS CURRENTLY
LOCATED ACROSS CENTRAL AND WESTERN MISSISSIPPI AND ALL OF LOUISIANA
WILL CONTINUE TO SURGE NORTHWARD ON AN ACCELERATING LLJ OF 50 TO 60
KT. WITH SFC WINDS BACKED TO SSE...SOUTHERLY 50KT H85 WINDS...AND
CYCLONICALLY CURVED 70 KT H5 WINDS FROM THE SW... EFFECTIVE SHEAR
VALUES OF 50 TO 60 WILL BE IN PLACE TO SUPPORT VIGOROUS CONVECTION
AND STRONG ROTATING UPDRAFTS THIS MORNING AND ESPECIALLY THIS
AFTERNOON ACROSS MUCH OF THE ARKLAMISS.

AS FAR AS EVENT EVOLUTION IS CONCERNED...A DANGEROUS SEVERE LINE OF
THUNDERSTORMS WILL IMPACT THAT ARKLAMISS DELTA REGION OVER THE NEXT
COUPLE OF HOURS. THIS LINE WILL CONTINUE ACROSS PORTIONS OF THE
HIGHWAY 82 CORRIDOR THROUGH THE EARLY MORNING HOURS AS IT TRANSLATES
EASTWARD. THE LINE COULD BECOME MORE BROKEN IN NATURE AND SLOW WHILE
TRAILING BACK TO THE SW INTO SOUTH-CENTRAL LOUISIANA AS SUPPORTIVE
VORTICITY LOBE MOVES NE AWAY FROM CONVECTIVE COMPLEX. DAMAGING
WINDS...TORNADOES...AND HAIL WILL ALL BE POSSIBLE WITH THIS
CONVECTION ACROSS THE ARKLAMISS DELTA AND ALONG HIGHWAY 82 CORRIDOR.
BY THE MID MORNING HOURS...SBCAPE WILL SUBSTANTIALLY INCREASE TO
1500-2000 J/KG AND 0-1 KM SRH OF 200-300 M2/S2 WILL SETUP ALONG AND
SOUTH OF LOCATIONS NOT AFFECTED BY EARLIER CONVECTION. LOCATIONS
ALONG AND SOUTH OF NATCHEZ TRACE...AND SOUTH OF A POSSIBLE COLD POOL
BOUNDARY WITH HAVE A SIGNIFICANT RISK OF DISCRETE AND POTENTIALLY
LONG-LIVED SUPERCELL DEVELOPMENT AND SUSTAINMENT IN AN UNSTABLE AND
HIGHLY UPPER-LVL DIVERGENT ENVIRONMENT AS ANOTHER VORT LOBE AND
UPPER JET STREAK ROTATE THROUGH THE BASE OF THE H5 TROUGH. PER LOCAL
HI-RES WRF AND HRRR OUTPUT AND OVERALL ENVIRONMENT...SEVERAL
ROUNDS OF SUPERCELLS AND BOWING SEGMENTS APPEAR POSSIBLE ACROSS THE
REGION. SEVERE WEATHER RISKS WITH THESE SUPERCELLS INCLUDE
TORNADOES...SOME POSSIBLY STRONG AND CYCLIC...LARGE HAIL TO THE SIZE
OF BASEBALLS...AND DAMAGING WINDS UP TO 80 MPH.

SEVERE WEATHER RISK WILL END WITH THE PASSAGE OF THE DRYLINE FROM
WEST TO EAST. PLEASE SEE GRAPHICASTS FOR ESTIMATED SEVERE WEATHER
TIMING AND ENDING. THE ENTIRE REGION WILL BE CLEAR OF SEVERE WEATHER
RISK BY 10 PM THIS EVENING. PLEASE STAY ALERT TO RAPIDLY CHANGING
CONDITIONS THROUGH THIS AFTERNOON AND EVENING. WINDS WILL BE GUSTY
ON THE BACK SIDE OF THE DRYLINE AS CLEARING WILL TAKE PLACE. WIND
GUSTS UP TO 30 MPH FROM THE WEST WILL BE POSSIBLE...ESPECIALLY FOR
THE ARKLAMISS DELTA REGION AND AREA LAKES.

MUCH QUIETER AND PLEASANT CONDITIONS ARE EXPECTED FOR SATURDAY AND
SUNDAY. MORNING LOWS FOR THE WEEKEND WILL BE IN THE MID TO UPPER 40S
WITH HIGHS TOPPING OUT NEAR 70 ON SATURDAY WITH SOME STRATOCUMULUS
CLOUDS PIVOTING ACROSS HIGHWAY 82 CORRIDOR AND INTO THE UPPER 70S ON
SUNDAY UNDER SUNNY SKIES ACROSS THE ENTIRE REGION.

CONCERNING OTHER FORECAST MATTERS...TEMPERATURES AND DEWPOINTS WERE
MASSAGED UPWARDS IN THE SHORT TERM GIVEN CURRENT OBSERVATIONS AND
TRENDS. MAX HIGH TEMPERATURE WAS INCREASED SLIGHTLY AS MUCH OF THE
REGION IS HOVERING AROUND THE 70 DEGREE MARK WITH ANTICIPATION OF
PARTIAL EROSION OF STRATUS DECK AND DESPITE OVERSPREADING OF ANVIL
CIRRUS. INCREASED HIGH TEMPS A COUPLE OF DEGREES ON SUNDAY GIVEN
SOLID WARM AIR ADVECTION AND CLEAR SKIES. POPS WERE INCREASED FOR
THIS MORNING ACROSS THE ARKLAMISS DELTA AND UPPED FOR MUCH OF THE
REGION...EXCLUDING THE EXTREME SOUTHWEST...FOR THIS
AFTERNOON/EVENING PERIOD. POPS WERE REDUCED ALONG AND WEST OF I-55
AFTER 0Z TONIGHT BEHIND TO DRYLINE/FRONT./ALLEN/

&&

LONGER TERM (SUNDAY THROUGH SATURDAY)...A FLATTER ZONAL FLOW PATTERN
ACROSS THE CONUS SHOULD KEEP STORM SYSTEM MOVING RIGHT ALONG FOR MUCH
OF NEXT WEEK. SURFACE HIGH(1020MB) OVER AL EARLY SUNDAY WILL MOVE OFF
SRN GA COAST BY MONDAY ALLOWING ANOTHER QUICK RETURN FLOW PATTERN TO
SET UP STARTING SUNDAY NIGHT FOR THE LOWER MS VALLEY. NEAR NORMAL
TEMPERATURES ON SUNDAY WILL REVERT TO ABOVE NORMAL FOR MOST OF THE
WEEK PER ENSEMBLE AND MEX GUIDANCE.

SEVERAL MID LEVEL SHORTWAVES WILL BE RACING THROUGH THE FLOW IN THE
CENTRAL AND ERN CONUS. IN RESPONSE...DEEP MOISTURE WILL INCREASE
OVER OUR CWFA PROBABLY IN ABOUT 2 TO 3 DAY INTERVALS...THE FIRST
BEING ON TUESDAY...THEN THURSDAY AND FINALLY SATURDAY. THE POSITION
OF A QUASI-STATIONARY FRONTAL SYSTEM OVER THE MID SOUTH OR GULF
STATES WILL BE KEY TO FOCUSING RAINFALL DURING THE WEEK.  MODEL
CONSENSUS MOVES A PLAINS LOW ACROSS THE OZARKS HEADING NEWD TUESDAY
DRAGGING A COLD FRONT TOWARD OUR CWA TUESDAY NIGHT INTO WEDNESDAY AS
IT STALLS OUT. THE STALLING FRONT GETS STUCK UNDER PREVAILING SWLY
FLOW ALOFT SO UNCERTAINTY IN THESE FEATURES WILL BE ABOVE NORMAL.
ANY QPF SHOULD INITIALLY BE UNDER ONE INCH BEFORE MID WEEK HOWEVER
PATTERN SUGGESTS A HEAVY RAINFALL EPISODE COULD BE SETTING UP FOR
THE TN VALLEY/MID SOUTH OR GULF STATES BY THE END OF NEXT WEEK. /40

&&

.AVIATION...DANGEROUS FLYING CONDS XPCTD THRU THE DAY TODAY AS A
STRONG STORM SYSTEM CROSSES THE REGION. SCATTERED TO NUMEROUS TSTMS
WILL PERSIST THRU THE DAY...WITH THE GREATEST COVERAGE OF STORMS
INVOF OF JAN/GTR/HBG/MEI. MOD TO SEVERE TURBULENCE...GOLF BALL SIZE
HAIL AND TORNADOES WILL BE PSBL ACROSS THESE AREAS. ACROSS THE DELTA
A FEW STORMS WILL BE PSBL THRU THE DAY HOWEVER TSTM COVERAGE WILL BE
LOWER THAN FURTHER SE. MVFR/OCSNL VFR CIG XPCTD TO ACCOMPANY THE
SEVERE WEATHER ALONG WITH GUSTY SOUTH SFC WINDS...PEAKING IN THE
20-30KT RANGE. STORMS WILL PUSH EAST INTO AL THIS EVENING...WITH A
SHIFT TO WESTERLY WINDS XPCTD BEHIND A COLD FRONT THAT WILL PASS
OVER THE REGION. /BK/

&&
.
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

ALLEN/40/BB
03/BK
Hazardous weather outlook, Apr 15, 4:21 AM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
421 AM CDT FRI APR 15 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036-
040>042-047-160930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-
HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-
421 AM CDT FRI APR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...SOUTHEAST
ARKANSAS...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A LINE OF SEVERE THUNDERSTORMS WILL BE CROSSING LOCATIONS WEST OF A
LINE FROM TALLULAH LOUISIANA TO WINONA MISSISSIPPI THIS MORNING.
INITIALLY... THE PRIMARY THREAT WITH THESE SEVERE STORMS WILL BE
DAMAGING WINDS OF 70 MPH AND HAIL TO THE SIZE OF HALF DOLLARS. THIS
LINE SHOULD GRADUALLY BREAK UP DURING THE MID MORNING HOURS WITH A
RISK OF SEVERE WEATHER CONTINUING AND INCLUDING TORNADOES...DAMAGING
WINDS OF 75 MPH...AND HAIL TO THE SIZE OF GOLFBALLS POSSIBLE. THE
MAIN RISK SHOULD SHIFT TO THE SOUTHEAST DURING THE MIDDAY HOURS AND
END COMPLETELY BEFORE MID AFTERNOON AS A COLD FRONT SWEEPS THROUGH
THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL CONTINUE THROUGH MOST OF THE MORNING HOURS BUT
SHOULD NOT BE NEEDED AFTER ABOUT 3 PM.

MSZ029>033-037>039-043>046-048>066-072>074-160930-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
421 AM CDT FRI APR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

AN OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED ACROSS THE REGION
TODAY. A LINE OF SEVERE THUNDERSTORMS MOVING IN FROM THE WEST THIS
MORNING SHOULD BEGIN BREAKING UP ROUGHLY ALONG THE NATCHEZ TRACE
PARKWAY CORRIDOR BEFORE NOONTIME. THEN...SCATTERED SEVERE SUPERCELLS
ARE EXPECTED TO FORM DURING THE MIDDAY AND EARLY AFTERNOON HOURS
ESPECIALLY IMPACTING EAST CENTRAL AND SOUTH MISSISSIPPI. AT THIS
POINT...THERE WILL BE AN ENHANCED RISK OF TORNADOES...WHICH COULD BE
STRONG...DAMAGING WINDS TO 80 MPH... AND HAIL UP TO THE SIZE OF
BASEBALLS. THE MOST LIKELY TIME FOR THESE STORMS WILL BE FROM NOON TO
800 PM.

THE THREAT OF SEVERE WEATHER WILL END FROM NORTHWEST TO SOUTHEAST
LATE THIS AFTERNOON AND EARLY EVENING AS A COLD FRONT SWEEPS EAST OF
THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED THROUGH EARLY TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

40

In the hours before

Local storm report, Apr 15, 11:15 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1115 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 AM     TORNADO          CLINTON                 32.34N 90.33W
04/15/2011                   HINDS              MS   EMERGENCY MNGR

            ROOF BLOWN OFF A BANK IN CLINTON

&&

DL
Local storm report, Apr 15, 11:18 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1118 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     TORNADO          1 NNW JACKSON           32.33N 90.22W
04/15/2011                   HINDS              MS   OTHER FEDERAL

            JACKSON TOWER REPORTS A TORNADO WAS SEEN FROM HAWKINS
            FIELD

&&

DL
Local storm report, Apr 15, 11:22 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1122 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 AM     TORNADO          CLINTON                 32.34N 90.33W
04/15/2011                   HINDS              MS   AMATEUR RADIO

            MULTIPLE STRUCTURES DAMAGED AND NUMEROUS VEHICLE
            ACCIDENTS. EMERGENCY SERVICES ON SCENE.

&&
Local storm report, Apr 15, 11:27 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1127 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 AM     TORNADO          2 NE RIDGELAND          32.44N 90.11W
04/15/2011                   MADISON            MS   AIRPLANE PILOT

            RESERVOIR TOWER REPORTS TORNADO PASSING ACROSS THE
            RESERVOIR TO THEIR NORTH

1057 AM     TORNADO          3 NNW JACKSON           32.36N 90.24W
04/15/2011                   HINDS              MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWN

&&
Local storm report, Apr 15, 11:45 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1145 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 AM     TORNADO          CLINTON                 32.34N 90.33W
04/15/2011                   HINDS              MS   AMATEUR RADIO

            NUMEROUS TREES DOWN SOME ON HOUSES IN THE VICINITY OF
            MADISON HEIGHTS BAPTIST CHURCH.

&&
Local storm report, Apr 15, 11:51 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1151 AM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     TORNADO          1 W PISGAH              32.47N 89.89W
04/15/2011                   RANKIN             MS   EMERGENCY MNGR

            TREES DOWN AND ROOF DAMAGE NEAR PISGAH SCHOOL AND AT HWY
            43 AND SANDHILL ROAD. PROBABLE TORNADO.

&&

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:31 AM CDTSpecial Weather StatementJANBolivar, Washington69 min
Apr 15, 4:14 AM CDTSevere Thunderstorm WarningJANBolivar, Washington61 min
Apr 15, 4:43 AM CDTTornado WarningJANBolivar, Washington47 min
Apr 15, 5:18 AM CDTSevere Thunderstorm WarningJANBolivar, Humphreys, Leflore, Sunflower, Washington42 min
Apr 15, 5:29 AM CDTTornado WarningJANBolivar, Sunflower61 min
Apr 15, 5:30 AM CDTTornado WarningJANWashington30 min
Apr 15, 5:57 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Holmes, Humphreys, Leflore, Sharkey and 2 more48 min
Apr 15, 6:11 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington34 min
Apr 15, 6:20 AM CDTTornado WarningJANIssaquena, Sharkey, Washington25 min
Apr 15, 6:41 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Holmes, Humphreys, Montgomery, Webster and 1 more49 min
Apr 15, 6:46 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey59 min
Apr 15, 6:56 AM CDTTornado WarningJANHolmes, Humphreys, Yazoo64 min
Apr 15, 7:31 AM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Lowndes, Montgomery, Oktibbeha, Webster44 min
Apr 15, 7:42 AM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Warren, Yazoo63 min
Apr 15, 7:50 AM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Winston40 min
Apr 15, 8:00 AM CDTFlash Flood WarningJANHolmes, Humphreys, Sharkey, Yazoo5 hr
Apr 15, 8:09 AM CDTTornado WarningJANAttala, Carroll, Holmes, Yazoo66 min
Apr 15, 8:15 AM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Lowndes, Montgomery, Oktibbeha, Webster60 min
Apr 15, 8:18 AM CDTSevere Thunderstorm WarningJANHolmes, Yazoo27 min
Apr 15, 8:33 AM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw57 min
Apr 15, 8:36 AM CDTTornado WarningJANAttala, Holmes54 min
Apr 15, 8:50 AM CDTTornado WarningJANAttala, Carroll, Holmes40 min
Apr 15, 8:54 AM CDTFlash Flood WarningJANAttala, Carroll, Choctaw, Clay, Montgomery, Oktibbeha and 1 more3 hr
Apr 15, 9:18 AM CDTSevere Thunderstorm WarningJANChoctaw, Lowndes, Noxubee, Oktibbeha, Winston42 min
Apr 15, 9:24 AM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Yazoo66 min
Apr 15, 9:34 AM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Warren56 min
Apr 15, 9:45 AM CDTTornado WarningJANAttala, Holmes60 min
Apr 15, 10:01 AM CDTFlash Flood WarningJANChoctaw, Clay, Lowndes, Noxubee, Oktibbeha, Winston5 hr
Apr 15, 10:03 AM CDTTornado WarningJANHolmes, Humphreys, Yazoo57 min
Apr 15, 10:12 AM CDTSevere Thunderstorm WarningJANHinds, Madison63 min
Apr 15, 10:21 AM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson15 min
Apr 15, 10:26 AM CDTTornado Warning EmergencyJANClaiborne, Hinds, Madison64 min
Apr 15, 10:28 AM CDTSevere Thunderstorm WarningJANClarke47 min
Apr 15, 10:33 AM CDTTornado WarningJANClarke57 min
Apr 15, 10:41 AM CDTTornado WarningJANAttala, Choctaw, Montgomery64 min
Apr 15, 10:42 AM CDTFlash Flood WarningJANHinds, Madison, Rankin2 hr
Apr 15, 10:50 AM CDTTornado WarningJANCarroll, Choctaw, Montgomery31 min
Apr 15, 10:52 AM CDTRiver Flood WarningJANAttala, Holmes14 days
Apr 15, 11:14 AM CDTTornado WarningJANClarke18 min
Apr 15, 11:18 AM CDTTornado WarningJANNoxubee, Oktibbeha, Winston41 min
Apr 15, 11:20 AM CDTTornado Warning EmergencyJANMadison, Rankin39 min
Apr 15, 11:28 AM CDTSevere Thunderstorm WarningJANAttala, Choctaw47 min
Apr 15, 11:42 AM CDTTornado WarningJANClay, Lowndes47 min
Apr 15, 11:46 AM CDTTornado WarningJANAttala, Choctaw33 min
Apr 15, 11:49 AM CDTTornado WarningJANLeake, Scott43 min
Apr 15, 12:09 PM CDTTornado WarningJANOktibbeha51 min
Apr 15, 12:14 PM CDTTornado WarningJANLeake, Neshoba61 min
Apr 15, 12:27 PM CDTTornado WarningJANClaiborne, Copiah, Hinds, Rankin, Simpson63 min
Apr 15, 12:49 PM CDTTornado WarningJANKemper56 min
Apr 15, 12:56 PM CDTTornado WarningJANClay, Lowndes, Oktibbeha43 min
Apr 15, 1:06 PM CDTTornado WarningJANCopiah, Lincoln54 min
Apr 15, 1:12 PM CDTTornado WarningJANRankin, Simpson48 min
Apr 15, 1:26 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson64 min
Apr 15, 1:42 PM CDTTornado WarningJANScott, Smith48 min
Apr 15, 1:46 PM CDTTornado WarningJANKemper, Neshoba59 min
Apr 15, 1:46 PM CDTTornado WarningJANCopiah, Simpson59 min
Apr 15, 1:48 PM CDTTornado WarningJANAttala, Holmes57 min
Apr 15, 2:12 PM CDTTornado WarningJANJasper, Newton63 min
Apr 15, 2:17 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson58 min
Apr 15, 2:23 PM CDTTornado WarningJANJasper, Smith67 min
Apr 15, 2:41 PM CDTTornado Warning EmergencyJANAttala, Choctaw49 min
Apr 15, 2:42 PM CDTTornado WarningJANKemper18 min
Apr 15, 2:48 PM CDTTornado WarningJANLauderdale57 min
Apr 15, 3:05 PM CDTTornado WarningJANClarke, Jasper55 min
Apr 15, 3:11 PM CDTTornado WarningJANOktibbeha64 min
Apr 15, 3:14 PM CDTTornado WarningJANAttala, Choctaw, Winston61 min
Apr 15, 3:15 PM CDTTornado WarningJANClaiborne, Copiah, Jefferson60 min
Apr 15, 3:24 PM CDTSevere Thunderstorm WarningJANFranklin, Lincoln66 min
Apr 15, 3:35 PM CDTSevere Thunderstorm WarningJANHinds40 min
Apr 15, 3:46 PM CDTTornado WarningJANClay, Lowndes59 min
Apr 15, 3:54 PM CDTRiver Flood WarningJANClay68 hr
Apr 15, 3:54 PM CDTRiver Flood WarningJANLowndes3 days
Apr 15, 3:54 PM CDTTornado WarningJANLowndes, Noxubee, Oktibbeha, Winston66 min
Apr 15, 3:55 PM CDTTornado WarningJANSimpson50 min
Apr 15, 3:56 PM CDTTornado WarningJANClarke34 min
Apr 15, 4:11 PM CDTSevere Thunderstorm WarningJANHinds, Leake, Madison, Rankin, Scott32 min
Apr 15, 4:12 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion63 min
Apr 15, 4:24 PM CDTSevere Thunderstorm WarningJANJasper, Newton, Smith51 min
Apr 15, 4:30 PM CDTTornado WarningJANLamar, Marion60 min
Apr 15, 4:35 PM CDTTornado WarningJANJasper, Simpson, Smith55 min

Nearby

Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.